Worried about stopping antibiotics too soon - Anxiety Support

Anxiety Support

46,414 members46,737 posts

Worried about stopping antibiotics too soon

Diamond22
Diamond22

Has anyone here stopped taking a course of antibiotics too early.I was on the antibiotic,Clindamycin, for a tooth infection but I stopped after four days because I read that it can cause life threatening diarrhea.Is four days long enough to get rid of the infection?.I'm so afraid that I still have the infection or if the infection is gone,it's going to come back and spread throughout my body,especially my brain and heart.

11 Replies
oldestnewest

I am in the same boat as you with the whole tooth infection And taking antibiotics 😫 I have had a problem with this broken tooth In the back of my mouth and have yet to get it pulled.... I know in my heart it has caused me numerous problems with my health being I haven’t gotten it pulled out yet, I went to the dentist beginning of June they told me it needed to come out along with others that need to be tended to, but they didn’t give me antibiotics for it. A previous doctor told me that the tooth could be the reason why I’m having so many problems with my sinuses and my nerves because it could be a wide spread infection that’s ongoing and not getting the right treatment.... so I am at a loss for words anymore and all of this info gave me too much anxiety so I haven’t gone back to the dentist and haven’t taken anymore antibiotics for it. Anyway, enough about me, how long are you suppose to take the antibiotics for in the first place? If it’s only 5 days then being on 4 days should be good enough, you can always call the dentist and ask them!! Tell them it was messing with your stomach too much and wanted to stop taking it.

I was supposed to take them for 7 days.I was prescribed this medicine by a doctor in the emergency room,because right now I don't have the money to afford to go to the dentist.

I see.... do you have like an abscess? Or was it just hurting? Yeah it sucks cause unfortunately even if you take the antibiotics and you feel okay for a little bit the infection will come back until the tooth is either fixed or taken out :/

I have an abscess,but it doesn't hurt.

Well then definitely complete the whole course. You will be okay. Just need to stick out any side effects.

I'm on antibiotics right now. I'm not a doctor, but you should complete it. The diarrhea is just a side effect which sure Rare? Haven't you seen those commercials that state the side effects that sound REALLY BAD. The alternative is yes Stop taking it? You say you still have the infection well you know that can eventually Kill to you for NOT taking it. Every Medication has side effects.

I realize now that I made a stupid mistake.I haven't taken the antibiotics in five days and I'm worried that they may not work now.

Glad you realized that. You should call your doctor. I m guessing it might be too late to use the rest of the antibiotics, there suppose to be used continuously.

They specify the number of days you should take the medication for a reason. To hopefully clear your infection. I’m surprised that clindamycin was their first choice. Normally it would be Amoxicillin or metronidazole as first line treatment. In your circumstances I would complete the course.

I’ve done the same thing, for the same reason. I know you’re not supposed to but in my case I was fine. Mine was a super strong one and it was giving me diarrhea. If you’re worried about it I would tell the doctor it was giving you really bad stomach upset and ask if there’s a different one you can take. They should be able to prescribe something more tolerable, hopefully.

An infection in your head can be life threatening as well.

It's a risk/benefit decision.

The length of the time you take them is spe fic for a reason.

Doing this can cause your body to build up immunities to certain classes of antibiotics so they won't work when you need them.

This is also the reason we have things like MRSA and necrotizing fasciitis because bacteria can mutat and become resistant to medicines.

It's always important to finish antibiotics and check with your dr. IF you being showing side effects of dangerous side effects.

You may also like...